Alert archive / Utah / Red Flag Warnings in 2020

Red Flag Warning 1, NWS Salt Lake City, UT

May 15, 20207 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at May 15, 2020, 3:25 PM MDT for 7 counties in Utah. It took effect at May 17, 2020, 2:00 PM MDT. It was in force for 55 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2020, 3:25 PM MDT (21:25 UTC)
In effect from
May 17, 2020, 2:00 PM MDT
Expired
May 19, 2020, 9:00 PM MDT
In force
55 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 78 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS85 KSLC 152125
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
325 PM MDT Fri May 15 2020

UTZ497-161100-
/O.UPG.KSLC.FW.A.0001.200517T2000Z-200520T0000Z/
/O.NEW.KSLC.FW.W.0001.200517T2000Z-200519T0200Z/
Mojave Desert-
325 PM MDT Fri May 15 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 PM MDT MONDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 2 PM Sunday to 8 PM MDT Monday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...Southwest winds 15 to 25 mph with gusts over 30 mph
  beginning Sunday afternoon and continuing through early Monday 
  evening. Strongest winds will be Monday afternoon with gusts 
  over 35 mph.

* RELATIVE HUMIDITY...8 to 12 percent, mainly during the 
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are possible. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

UTZ495-498-161100-
/O.NEW.KSLC.FW.W.0001.200517T2000Z-200519T0200Z/
Color Country West Desert-Grand Staircase-
325 PM MDT Fri May 15 2020

...RED FLAG WARNING IN EFFECT FROM 2 PM SUNDAY TO 8 PM MDT MONDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND
498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 2 PM Sunday to 8 PM MDT Monday.

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert and Fire Weather Zone 498 Grand Staircase.

* WINDS...Southwest winds 15 to 25 mph with gusts over 30 mph
  beginning Sunday afternoon and continuing through early Monday 
  evening. Strongest winds will be Monday afternoon with gusts 
  over 35 mph.

* RELATIVE HUMIDITY...8 to 14 percent, mainly during the 
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are possible. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
9 follow-up statements
647 
WWUS85 KSLC 161302
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
702 AM MDT Sat May 16 2020

UTZ495-497-498-162200-
/O.CON.KSLC.FW.W.0001.200517T2000Z-200519T0200Z/
Color Country West Desert-Mojave Desert-Grand Staircase-
702 AM MDT Sat May 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 8 PM
MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather 
  Zone 498 Grand Staircase.

* WINDS...Southwest winds 15 to 25 mph with gusts over 30 mph 
  beginning Sunday afternoon and continuing through early Monday 
  evening. Strongest winds will be Monday afternoon with gusts 
  over 35 mph.

* RELATIVE HUMIDITY...8 to 14 percent, mainly during the 
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are possible. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
736 
WWUS85 KSLC 162050
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
250 PM MDT Sat May 16 2020

UTZ495-497-498-171100-
/O.CON.KSLC.FW.W.0001.200517T2000Z-200519T0200Z/
Color Country West Desert-Mojave Desert-Grand Staircase-
250 PM MDT Sat May 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO 8 PM
MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather 
  Zone 498 Grand Staircase.

* WINDS...Southwest winds 15 to 25 mph with gusts over 30 mph 
  beginning Sunday afternoon and continuing through early Monday 
  evening. Strongest winds will be Monday afternoon with gusts 
  over 35 mph.

* RELATIVE HUMIDITY...8 to 15 percent, mainly during the 
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
330 
WWUS85 KSLC 171016
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
416 AM MDT Sun May 17 2020

UTZ495-497-498-172315-
/O.CON.KSLC.FW.W.0001.200517T2000Z-200519T0200Z/
Color Country West Desert-Mojave Desert-Grand Staircase-
416 AM MDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 495...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert...Fire Weather Zone 497 Mojave Desert and Fire Weather 
  Zone 498 Grand Staircase.

* WINDS...Southwest winds 15 to 25 mph with gusts over 30 mph 
  beginning Sunday afternoon and continuing through early Monday 
  evening. Strongest winds will be Monday afternoon with gusts 
  over 35 mph.

* RELATIVE HUMIDITY...8 to 15 percent, mainly during the 
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
776 
WWUS85 KSLC 172047
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
247 PM MDT Sun May 17 2020

UTZ498-181030-
/O.EXT.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Grand Staircase-
247 PM MDT Sun May 17 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...South 15 to 30 mph with gusts over 35 mph. Strongest
  winds Tuesday afternoon.

* RELATIVE HUMIDITY...7 to 13 percent, mainly during the afternoon
  and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ495-497-181030-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200519T0200Z/
Color Country West Desert-Mojave Desert-
247 PM MDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND
497...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert and Fire Weather Zone 497 Mojave Desert.

* WINDS...South 25 to 35 mph with gusts up to 50 mph. Strongest
  winds Monday afternoon.

* RELATIVE HUMIDITY...11 to 15 percent, mainly during the
  afternoon and evening hours. Poor RH recovery at night.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
211 
WWUS85 KSLC 180951
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
351 AM MDT Mon May 18 2020

UTZ495-497-182300-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200519T0200Z/
Color Country West Desert-Mojave Desert-
351 AM MDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 495 AND
497...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert and Fire Weather Zone 497 Mojave Desert.

* WINDS...South 25 to 35 mph with gusts up to 55 mph. Strongest
  winds this afternoon.

* RELATIVE HUMIDITY...8 to 14 percent during the afternoon hours.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ498-182300-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Grand Staircase-
351 AM MDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...South 15 to 30 mph with gusts over 35 mph. Strongest 
  winds Tuesday afternoon.

* RELATIVE HUMIDITY...7 to 12 percent during the afternoon hours
  with poor overnight recovery.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
985 
WWUS85 KSLC 181921
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
121 PM MDT Mon May 18 2020

UTZ497-190330-
/O.EXT.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Mojave Desert-
121 PM MDT Mon May 18 2020

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ495-190200-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200519T0200Z/
Color Country West Desert-
121 PM MDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495...

* AFFECTED AREA...Fire Weather Zone 495 Color Country West 
  Desert.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ498-190330-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Grand Staircase-
121 PM MDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 498...

* AFFECTED AREA...Fire Weather Zone 498 Grand Staircase.

* WINDS...South 20 to 30 mph with gusts up to 50 mph. Strongest
  winds Tuesday afternoon.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
837 
WWUS85 KSLC 191013
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
413 AM MDT Tue May 19 2020

UTZ497-498-192200-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Mojave Desert-Grand Staircase-
413 AM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southwest 25 to 35 mph with gusts in excess of 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
967 
WWUS85 KSLC 192137
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
337 PM MDT Tue May 19 2020

UTZ497-498-200300-
/O.CON.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Mojave Desert-Grand Staircase-
337 PM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southwest 25 to 35 mph with gusts in excess of 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Critical fire weather conditions are expected. Fire 
  starts could spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
032 
WWUS85 KSLC 200312
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
912 PM MDT Tue May 19 2020

UTZ497-498-200415-
/O.EXP.KSLC.FW.W.0001.000000T0000Z-200520T0300Z/
Mojave Desert-Grand Staircase-
912 PM MDT Tue May 19 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 497 AND 498...

Winds have decreased across Fire Weather Zones 497 and 498 this
evening, although localized gusts to 25 mph may continue through
this evening. However, humidities remain low and will likely not
recover until late tonight.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 15, 9:48 AM MDT, 5 hours 37 minutes earlier.

Area forecast discussion, May 15, 9:48 AM MDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
948 AM MDT Fri May 15 2020

.SYNOPSIS...The weak weather disturbance over northern Utah will
exit the area to the east this afternoon. High pressure aloft
will build over the area Saturday, then shift east of the state
as a strong trough approaches the West Coast Sunday. A strong
southwest flow will prevail Sunday and Monday ahead of this
trough, with a cold front entering the state on Tuesday.

&&

.DISCUSSION...The southern extent of the northern Rockies upper
trough will continue east across far northern Utah/southwest
Wyoming through mid-afternoon. Weak low-level cold advection
across the far north support by this weak upper trough will
produce limited light shower activity through early afternoon.

A second area of isolated convective precip could popup along the
leading edge of the near 700mb baroclinic zone over central Utah
later this afternoon. Weak convergence into this boundary along
with solid differential heating should fuel development over/near
the higher terrain along the boundary at peak heating this
afternoon.

Build heights ahead of the advancing upper ridge will push the
remaining clouds and showers east of the state overnight. The
ridge axis will cross the forecast area Saturday, with warming
aloft producing a noticeable increase in temps Saturday afternoon.
The amplification of the ridge to the east of Utah combined with
a deep upper trough along the west coast will generate a moderate
to strong southwest flow aloft across the Great Basin Sunday and
Monday. Very warm, windy and dry conditions are expected across
much of southern and western Utah by Sunday, with hazardous fire
weather conditions developing across extreme southwest Utah late
in the weekend through early in the new week.

No updates planned to the current forecast package.

&&

.AVIATION...Minimal operational concerns are expected across the
SLC terminal through the valid TAF period. Northerly winds around
10kts will prevail through the day and will relax to ~5kts by 05Z.
CIGs are expected to remain at ~10kft AGL with skies gradually
clearing after ~19Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Sunday afternoon through Tuesday
     afternoon for UTZ497.

WY...None.
&&

PUBLIC...CONGER
AVIATION...WEBBER

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 15, 5:10 AM MDT, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
510 AM MDT Fri May 15 2020

UTZ001>016-019>021-517-518-WYZ021-161200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
510 AM MDT Fri May 15 2020

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No weather concerns.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A deep trough is expected to move to the West Coast this weekend
which will result in strong southwest winds and low RH values
across much the region Sunday into Tuesday. Fuels becoming drier
and low RH with strong winds will elevate fire weather
conditions through this period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Red Flag Warnings in Utah, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.